Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Spotting and on birth control


 lwill - Tue Apr 26, 2005 5:44 am

I am concerned because I am currently taking etrostep birth control pills and I havent had any problems and I have been taking them for a while but recently I have been spotting. The spotting was very light at first and maybe only at one time during the day but now it has gradually gotten worse although it is still only a small amount of blood it happens throughout the day. This has been going on for about a week and a half. It is not time for my period but I am now experiencing cramps and very light "pressure" in my lower abdomen. What do you think this could be?
 Theresa Jones, RN - Tue Apr 26, 2005 5:53 am

User avatar Hi lwill,
Spotting may occur during the first few months of administration. However, when there has been no troublesome problems and one has been on a particular birth control pill for a period of time and then they begin experiencing spotting, sometimes dosage adjustments are required. I would suggest that you discuss this with your physician to see if an adjustment or different birth control pill is necessary.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us